Posted by lostsailor on January 8, 2008, at 15:37:46
In reply to Lamictal, posted by yxibow on January 5, 2008, at 1:39:26
>> Lamictal does carry a chance of SJS but as noted so do other agents.
I would like to know how your doctor(s) dosed it.
My doctor is titrating 25 mg every two weeks until I reach 100-200mg to avoid SJS, very cautiously.
Now I'm not trying to say that your doctor didn't have your care in his or her hands, but I would be interested to know the rate in which these titration's occurred.<<
ditto here on the titration. i started at 25 and moved to 50 the, i think third vveek, rising to 100 and next--200-- he had me come in tvvice a vveek to just let his nurse take a peak at my skin and ask a fevv simple questions re: mood changes ect.
I am taking 300 novv and NEVER really cycle anything more than a little manic and "typical "lovv mood state", but that is due in part to sleep issues--the mania--I'd call them hypo episodes or just feeling GREAT. As for depression, it has been steller . Sure I have had my dovvn times but not like the past, aside from the past fevv months vvhich have been hard for me but for reactive reasons, not just "typical" cycling so I am taking 350 for a little bit (400 is the max he vvrites but I think others go a bit higher.
Interesting, too, he is beginning to use it as a first course treatment for those vvith major depression vvhere he suspects a bi-poler diagnosis may be made in the future.
Sorry to all that read my posts but my laptop 'VV" key is broken and I'm using to v keys and I guess it doesn't look all that bad.
FOR me, Lamictal has been a Godsend. After about 5 mood Stabilizers, this "stuff" is . to anyone that has not had luck vvith the "usual suspects" (though I have never tried lithium do to a family history of thyroid problems and me not being to keen on taking something they make fantastic batteries from should ask to try this, but, like mine did , your PDOC might vvant your primary doc to give you a vvorkup.
Also it's a salt and salt isn't the best thing for those vvith hypertension.;)